Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 3, NWS Amarillo, TX

March 11, 20145 counties in Texas

NWS Amarillo, TX issued this wind advisory at Mar 11, 2014, 4:41 AM CDT for 5 counties in Texas. It took effect at Mar 11, 2014, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 4:41 AM CDT (09:41 UTC)
In effect from
Mar 11, 2014, 1:00 PM CDT
Expired
Mar 12, 2014, 1:00 AM CDT
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Collingsworth County, TX, Donley County, TX, Hemphill County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4905 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS74 KAMA 110941
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
441 AM CDT TUE MAR 11 2014

OKZ001>003-TXZ001>005-111900-
/O.UPG.KAMA.HW.A.0002.140311T2000Z-140312T0400Z/
/O.NEW.KAMA.HW.W.0002.140311T1800Z-140312T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT
441 AM CDT TUE MAR 11 2014

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING SUSTAINED
  NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS
  THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE.

* TIMING...1 PM THROUGH 1 AM.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT
  VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO
  STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE
  MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ006>009-011>014-016-017-111900-
/O.UPG.KAMA.HW.A.0002.140311T2200Z-140312T0600Z/
/O.NEW.KAMA.HW.W.0002.140311T1800Z-140312T0600Z/
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER...
MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
HEREFORD...CANYON
441 AM CDT TUE MAR 11 2014

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING SUSTAINED
  NORTHERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS
  THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE.

* TIMING...5 PM THROUGH 1 AM.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT
  VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO
  STRUCTURES. BLOWING DUSTY MAY REDUCE VISIBILITIES TO LESS THAN ONE
  MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ010-015-018>020-111900-
/O.UPG.KAMA.HW.A.0002.140311T2200Z-140312T0600Z/
/O.NEW.KAMA.WI.Y.0003.140311T1800Z-140312T0600Z/
HEMPHILL-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER...
CLAUDE...CLARENDON...WELLINGTON
441 AM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...A STRONG COLD FRONT IS EXPECTED TO BRING SUSTAINED
  NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS
  THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE...MAINLY SOUTHEAST
  OF A CLAUDE TO CANADIAN LINE.

* TIMING...6 PM TUESDAY THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE
  MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING
4 follow-up statements
884 
WWUS74 KAMA 111859
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
159 PM CDT TUE MAR 11 2014

OKZ001>003-TXZ001>009-011>014-016-017-120200-
/O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...HEREFORD...CANYON
159 PM CDT TUE MAR 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* EVENT...A STRONG COLD FRONT WILL BRING SUSTAINED NORTHERLY WINDS OF 30
  TO 45 MPH WITH GUSTS TO AROUND 60 MPH ACROSS THE OKLAHOMA PANHANDLE
  AND MUCH OF THE TEXAS PANHANDLE.

* TIMING...NOW THROUGH 1 AM.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR 
  DAMAGE TO STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO 
  LESS THAN ONE MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ010-015-018>020-120200-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/
HEMPHILL-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER...
CLAUDE...CLARENDON...WELLINGTON
159 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* EVENT...A STRONG COLD FRONT WILL BRING BRING SUSTAINED NORTHERLY
  WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ACROSS THE EAST
  CENTRAL AND SOUTHEAST TEXAS PANHANDLE...MAINLY SOUTHEAST OF A
  CLAUDE TO CANADIAN LINE.

* TIMING...6 PM TODAY THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
906 
WWUS74 KAMA 120110
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CDT TUE MAR 11 2014

TXZ001>004-006>009-011>014-016-017-120600-
/O.NEW.KAMA.DU.Y.0001.140312T0110Z-140312T0600Z/
/O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON-
ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...HEREFORD...
CANYON
810 PM CDT TUE MAR 11 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS
  TO AROUND 60 MPH WILL CONTINUE ACROSS THE AREA THROUGH 1 AM. THESE
  STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO UNDER 1 MILE AND
  TEMPORARILY DOWN TO LESS THAN A QUARTER MILE.

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT
  VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR DAMAGE TO
  STRUCTURES. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ONE
  QUARTER MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS TO
  SEE THESE PATCHES OF REDUCED VISIBILITY IN THE DARK UNTIL THEY ARE
  IN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ001>003-TXZ005-120600-
/O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
CIMARRON-TEXAS-BEAVER-LIPSCOMB-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...BOOKER...HIGGINS...FOLLETT
810 PM CDT TUE MAR 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS
  TO AROUND 60 MPH WILL CONTINUE ACROSS THE WARNED AREA THROUGH 1
  AM.

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR 
  DAMAGE TO STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO 
  LESS THAN ONE MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ018-019-120600-
/O.NEW.KAMA.DU.Y.0001.140312T0110Z-140312T0600Z/
/O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/
ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON
810 PM CDT TUE MAR 11 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. 

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS
  TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS
  PANHANDLE. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO
  UNDER 1 MILE AND TEMPORARILY DOWN TO LESS THAN A QUARTER MILE.

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO NEAR ONE QUARTER
  MILE MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS TO
  SEE THESE PATCHES OF REDUCED VISIBILITY IN THE DARK UNTIL THEY ARE
  IN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ010-015-020-120600-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/
HEMPHILL-WHEELER-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER...
WELLINGTON
810 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS
  TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS
  PANHANDLE.

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
906 
WWUS74 KAMA 120210
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CDT TUE MAR 11 2014

TXZ011-012-016-017-120600-
/O.UPG.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/
/O.NEW.KAMA.DS.W.0001.140312T0210Z-140312T0600Z/
/O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
910 PM CDT TUE MAR 11 2014

...DUST STORM WARNING IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. THE
BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH 
  GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE AREA THROUGH 1 
  AM. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO 
  UNDER 1 MILE AND OFTEN DOWN TO NEAR ZERO. 

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR 
  DAMAGE TO STRUCTURES. BLOWING DUST WILL REDUCE VISIBILITIES TO 
  NEAR ONE QUARTER MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE 
  FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE 
  DARK UNTIL THEY ARE IN THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

TXZ001>004-006>009-013-014-120600-
/O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
/O.CON.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON-
ROBERTS-CARSON-GRAY-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
PANHANDLE...WHITE DEER...PAMPA
910 PM CDT TUE MAR 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH 
  GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE AREA THROUGH 1 
  AM. THESE STRONG WINDS WILL COMMONLY REDUCE VISIBILITIES TO 
  UNDER 1 MILE AND TEMPORARILY DOWN TO LESS THAN A QUARTER MILE. 

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR 
  DAMAGE TO STRUCTURES. BLOWING DUST WILL REDUCE VISIBILITIES TO 
  NEAR ONE QUARTER MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE 
  FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE 
  DARK UNTIL THEY ARE IN THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ001>003-TXZ005-120600-
/O.CON.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
CIMARRON-TEXAS-BEAVER-LIPSCOMB-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...BOOKER...HIGGINS...FOLLETT
910 PM CDT TUE MAR 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 35 TO 45 MPH WITH 
  GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE WARNED AREA 
  THROUGH 1 AM. 

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. WINDS AROUND 60 MPH ARE CAPABLE OF MINOR 
  DAMAGE TO STRUCTURES. BLOWING DUST MAY REDUCE VISIBILITIES TO 
  LESS THAN ONE MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ018-019-120600-
/O.CON.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/
/O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/
ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON
910 PM CDT TUE MAR 11 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH 
  GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST 
  TEXAS PANHANDLE. THESE STRONG WINDS WILL COMMONLY REDUCE 
  VISIBILITIES TO UNDER 1 MILE AND TEMPORARILY DOWN TO LESS THAN 
  A QUARTER MILE. 

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO NEAR 
  ONE QUARTER MILE MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE 
  FOR DRIVERS TO SEE THESE PATCHES OF REDUCED VISIBILITY IN THE 
  DARK UNTIL THEY ARE IN THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ010-015-020-120600-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/
HEMPHILL-WHEELER-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER...
WELLINGTON
910 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH 
  GUSTS TO AROUND 55 MPH ACROSS THE EAST CENTRAL AND SOUTHEAST 
  TEXAS PANHANDLE. 

* TIMING...THROUGH 1 AM WEDNESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
352 
WWUS74 KAMA 120559
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1259 AM CDT WED MAR 12 2014

TXZ011-012-016-017-120700-
/O.EXP.KAMA.DS.W.0001.000000T0000Z-140312T0600Z/
/O.EXP.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
1259 AM CDT WED MAR 12 2014

...DUST STORM WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

NORTH WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA...AND
WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. VISIBILITIES HAVE ALSO
IMPROVED WITH THE DECREASING WINDS.

$$

TXZ001>004-006>009-013-014-120700-
/O.EXP.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
/O.EXP.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON-
ROBERTS-CARSON-GRAY-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
PANHANDLE...WHITE DEER...PAMPA
1259 AM CDT WED MAR 12 2014

...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...

NORTH WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA...AND
WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. VISIBILITIES HAVE ALSO
IMPROVED WITH THE DECREASING WINDS.

$$

OKZ001>003-TXZ005-120700-
/O.EXP.KAMA.HW.W.0002.000000T0000Z-140312T0600Z/
CIMARRON-TEXAS-BEAVER-LIPSCOMB-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...BOOKER...HIGGINS...FOLLETT
1259 AM CDT WED MAR 12 2014

...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

NORTH WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA...AND
WILL CONTINUE TO SLOWLY DISSIPATE OVERNIGHT. 

$$

TXZ018-019-120700-
/O.EXP.KAMA.DU.Y.0001.000000T0000Z-140312T0600Z/
/O.EXP.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/
ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...CLAUDE...CLARENDON
1259 AM CDT WED MAR 12 2014

...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

NORTH WINDS HAVE BEGUN TO WEAKEN...AND WILL CONTINUE TO SLOWLY
DISSIPATE OVERNIGHT. VISIBILITIES HAVE ALSO IMPROVED WITH THE
DECREASING WINDS.

$$

TXZ010-015-020-120700-
/O.EXP.KAMA.WI.Y.0003.000000T0000Z-140312T0600Z/
HEMPHILL-WHEELER-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...SHAMROCK...WHEELER...
WELLINGTON
1259 AM CDT WED MAR 12 2014

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

NORTH WINDS HAVE BEGUN TO WEAKEN...AND WILL CONTINUE TO SLOWLY
DISSIPATE OVERNIGHT. 

$$

KB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:06 AM CDT, 35 minutes earlier.

Area forecast discussion, Mar 11, 4:06 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
406 AM CDT TUE MAR 11 2014

.DISCUSSION...
UPPER LEVEL SHORT WAVE TROUGH OVER WYOMING NOW WILL ELONGATE AND
SPLIT AS IT DIVES SOUTH THROUGH COLORADO AND KANSAS TODAY. A
POWERFUL COLD FRONT WILL BLAST ITS WAY SOUTH ACROSS THE PANHANDLES
THIS AFTERNOON AND EVENING IN ASSOCIATION WITH THE PASSAGE OF THE
SHORT WAVE TROUGH. SURFACE PRESSURE GRADIENT IS VERY TIGHT BETWEEN
LOW PRESSURE OVER NORTH CENTRAL TEXAS AND HIGH PRESSURE OVER
WYOMING BY LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS TIGHT
PRESSURE GRADIENT IS EXPECTED TO BRING NORTH WINDS OF 30 TO 40 MILES
AN HOUR ACROSS THE PANHANDLES WITH GUST TO AROUND 60 MILES AN HOUR
IN SOME SPOTS. HAVE GONE AHEAD AND TURNED THE HIGH WIND WATCH INTO
A HIGH WIND WARNING FOR MUCH OF THE CWA. ONLY THE FAR EAST CENTRAL
AND SOUTHEAST TEXAS PANHANDLE WILL BE IN A WIND ADVISORY. BLOWING
DUST MAY ALSO REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES. RED
FLAG WARNING CRITERIA IS ALSO EXPECTED TO BE MET ACROSS THE CWA
TODAY AS RELATIVE HUMIDITY VALUES DROP TO 15 PERCENT OR BELOW AHEAD
AND JUST BEHIND THE COLD FRONT. THE WIND SHIFT AND SUDDEN INCREASE
IN THE WIND WILL ALSO CAUSE UNPREDICTABLE FIRE BEHAVIOR SHOULD A
FIRE START.

WINDS WILL SLOWLY DECREASE AFTER MIDNIGHT AND SHOULD BE BELOW 20 MPH
BY MID MORNING ON WEDNESDAY.

THE MODELS STILL WANT TO PAINT SOME VERY LIGHT QPF...MAINLY ACROSS
THE NORTHERN CWA...THURSDAY NIGHT INTO FRIDAY IN ASSOCIATION WITH
THE SECOND SHORT WAVE TROUGH APPROACHING FROM THE WEST. FOR NOW
WILL LEAVE THE FORECAST DRY AS IT LOOKS LIKE MOISTURE WILL BE
LACKING.

THE NEXT SYSTEM TO AFFECT THE PANHANDLES WILL ARRIVE BY THE SECOND
HALF OF THE WEEKEND. THIS SYSTEM SLIDES SOUTHEAST ON THE EAST SIDE
OF A WEST COAST RIDGE AND IT INTENSIFIES AS IT MOVES INTO THE
SOUTHERN HIGH PLAINS. AGAIN...THE MODELS WANT CHANGE THEIR TUNE
SINCE IT IS A NEW DAY. THEREFORE...WILL NOT INSERT ANY PRECIP FOR
LATE NEXT WEEKEND AT THIS TIME.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE
PANHANDLES TODAY AND THIS EVENING. LOWEST AFTERNOON RELATIVE
HUMIDITY VALUES WILL GET DOWN INTO THE 5 TO 15 PERCENT RANGE
ACROSS MUCH OF THE PANHANDLES. RELATIVE HUMIDITY VALUES WILL
START TO RECOVER SOME BEHIND A COLD ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE BY MID AFTERNOON...
BUT WINDS WILL BE INCREASING BEHIND THE COLD FRONT SO ANY
ONGOING FIRES COULD HAVE ERRATIC BEHAVIOR DUE TO THE SHIFTING
WINDS WITH THE FRONT.

WINDS WILL DECREASE SLOWLY AFTER MIDNIGHT TONIGHT AND THEY
WILL BE BELOW 15 MPH BY AROUND MID MORNING ON WEDNESDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
PANHANDLES AGAIN ON THURSDAY AS SOUTHWEST WINDS INCREASE AND
RELATIVE HUMIDITY VALUES DROP.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                71  24  52  28  64 /   0  10   0   0   0
BEAVER OK                  70  26  55  26  69 /   5  10   0   0   0
BOISE CITY OK              66  22  49  26  64 /   5  10   0   0   0
BORGER TX                  73  28  54  34  66 /   0  10   0   0   0
BOYS RANCH TX              72  26  53  29  68 /   0  10   0   0   0
CANYON TX                  73  24  53  26  64 /   0  10   0   0   0
CLARENDON TX               76  28  56  31  66 /   0  10   0   0   0
DALHART TX                 70  21  51  24  65 /   5  10   0   0   0
GUYMON OK                  70  24  54  26  67 /   5  10   0   0   0
HEREFORD TX                71  24  52  26  63 /   0  10   0   0   0
LIPSCOMB TX                72  31  54  25  68 /   0  10   0   0   0
PAMPA TX                   70  27  52  31  62 /   0  10   0   0   0
SHAMROCK TX                78  31  55  29  66 /   0  10   0   0   0
WELLINGTON TX              83  32  58  31  68 /   0  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
     FOR THE FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...GRAY...
     HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY FOR
     THE FOLLOWING ZONES: ARMSTRONG...COLLINGSWORTH...DONLEY...
     HEMPHILL...WHEELER.

OK...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

08/15
Hazardous weather outlook, Mar 11, 4:24 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
424 AM CDT TUE MAR 11 2014

OKZ001>003-TXZ001>020-112130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
424 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

NORTH WINDS OF 30 TO 45 MILES AN HOUR WILL BE COMMON BEHIND A COLD
FRONT THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. SOME GUSTS TO
AROUND 60 MILES AN HOUR WILL ALSO BE POSSIBLE. HIGH WIND WARNINGS AND
WIND ADVISORIES ARE IN AFFECT UNTIL 1 AM WEDNESDAY MORNING.

BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE IN SOME SPOTS.

CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE PANHANDLES
THROUGH THE MID EVENING FOR THE STRONG WINDS AND RELATIVE HUMIDITY
VALUES IN THE 5 TO 15 PERCENT RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
PANHANDLES ON THURSDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING TONIGHT AND
ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:42 PM CDTHigh Wind WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more7 hr
Mar 11, 4:41 AM CDTHigh Wind WarningAMACarson, Dallam, Deaf Smith, Gray, Hansford, Hartley and 9 more20 hr
Mar 11, 4:53 AM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more14 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.